Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 85, NWS Albany, NY

September 8, 2016Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2016, 5:42 PM EDT for Schoharie County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2016, 5:42 PM EDT (21:42 UTC)
Expired
Sep 8, 2016, 6:45 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Schoharie County, NY

The radar

The Albany radar (KENX), 27 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WUUS51 KALY 082142
SVRALY
NYC095-082245-
/O.NEW.KALY.SV.W.0085.160908T2142Z-160908T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
542 PM EDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 645 PM EDT

* AT 541 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SHARON SPRINGS TO 6 MILES NORTHWEST OF
  RICHMONDVILLE TO NEAR SCHENEVUS...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHARON SPRINGS AROUND 545 PM EDT. 
  RICHMONDVILLE AROUND 550 PM EDT. 
  JEFFERSON AND SUMMIT AROUND 555 PM EDT. 
  COBLESKILL AROUND 600 PM EDT. 
  MIDDLEBURGH...SCHOHARIE...BREAKABEEN...CENTRAL BRIDGE AND NORTH 
  BLENHEIM AROUND 610 PM EDT. 
  LIVINGSTONVILLE AROUND 620 PM EDT. 
  PRESTON-POTTER HOLLOW AROUND 625 PM EDT. 

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4262 7463 4275 7467 4283 7465 4277 7446
      4279 7426 4276 7425 4275 7431 4272 7428
      4272 7417 4265 7417 4255 7424 4250 7423
      4242 7426 4238 7425 4236 7428 4237 7438
      4236 7444 4242 7462 4252 7471
TIME...MOT...LOC 2141Z 271DEG 32KT 4282 7467 4267 7468 4253 7476 

HAIL...<.75IN
WIND...60MPH
 
$$

BGM/SND
2 follow-up statements
205 
WWUS51 KALY 082222
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT THU SEP 8 2016

NYC095-082245-
/O.CON.KALY.SV.W.0085.000000T0000Z-160908T2245Z/
SCHOHARIE NY-
622 PM EDT THU SEP 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SCHOHARIE COUNTY...

AT 621 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTRAL BRIDGE TO NEAR LIVINGSTONVILLE TO GILBOA...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LIVINGSTONVILLE AROUND 625 PM EDT. 
  PRESTON-POTTER HOLLOW AROUND 630 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4262 7463 4266 7458 4274 7455 4277 7446
      4279 7426 4276 7425 4275 7431 4272 7428
      4272 7417 4265 7417 4255 7424 4250 7423
      4242 7426 4238 7425 4236 7428 4237 7438
      4236 7444 4242 7462 4252 7471
TIME...MOT...LOC 2221Z 289DEG 25KT 4272 7434 4253 7428 4239 7436 

HAIL...<.75IN
WIND...60MPH
 
$$

BGM/SND
525 
WWUS51 KALY 082241
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT THU SEP 8 2016

NYC095-082250-
/O.EXP.KALY.SV.W.0085.000000T0000Z-160908T2245Z/
SCHOHARIE NY-
641 PM EDT THU SEP 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SCHOHARIE COUNTY WILL EXPIRE
AT 645 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY


LAT...LON 4262 7463 4266 7458 4274 7455 4277 7446
      4279 7426 4276 7425 4275 7431 4272 7428
      4272 7417 4265 7417 4255 7424 4250 7423
      4242 7426 4238 7425 4236 7428 4237 7438
      4236 7444 4242 7462 4252 7471
TIME...MOT...LOC 2238Z 271DEG 32KT 4272 7434 4253 7428 4239 7436 

$$

BGM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:15 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 8, 4:15 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Albany NY
415 PM EDT THU SEP 8 2016

.SYNOPSIS...
A cold front approaching from the Great Lakes will trigger
showers and thunderstorms this evening, before tapering off later
tonight. Weak high pressure will bring generally fair and warm
conditions for Friday, but with lower humidity levels. A warm
front approaching from the southwest will bring showers and
thunderstorms for Saturday, followed by a cold front with
additional showers and thunderstorms Saturday night. Cooler and
much less humid conditions will follow for Sunday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 415 PM EDT, a warm front was located just west of the Hudson
River extending from the southeast Adirondacks into the southeast
Catskills. Dewpoints to the west of this boundary are mainly in
the lower/mid 70s, with 60s to the east.

A band of showers/thunderstorms is currently translating southeast
across the western Adirondacks and Mohawk Valley region. This band
should continue moving east/southeast over the next 2-3 hours. In
addition, a few discrete cells ahead of this band have developed
in the vicinity of the warm front across the Mohawk Valley. These
cells, although weakening based on latest radar trends, will still
have to be watched closely due to locally backed low level wind
flow near and east of the warm front. However, a slightly marine
modified airmass with greater stability may counteract enhanced
low level shear/kinematics.

The band to the northwest should continue translating
east/southeast, and may contain locally strong wind gusts,
especially within embedded bowing segments. So, there is at least
some potential for additional isolated severe thunderstorms for
areas mainly north of I-90, with damaging wind gusts being the
main threat.

This initial band is expected to move across the Lake
George/Saratoga region between roughly 5-7 PM, and across southern
VT between 7-9 PM.

Meanwhile, an additional embedded shortwave located near Lake
Erie has spawned additional thunderstorms across NW PA and extreme
SW NY. Near-term models suggest that these storms may reach
portions of the southeast Catskills/mid Hudson Valley and possibly
NW CT region later this evening, perhaps between 10 PM and
midnight. Heavy downpours and gusty winds will be possible with
these storms as well.

Showers/thunderstorms should decrease in areal coverage after
midnight, with the best chances shifting mainly south and east of
Albany.

It will be warm and very humid overnight, with low temperatures
mainly ranging from the mid 60s to lower 70s, with some valley
areas possibly holding in the mid 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday, weak high pressure should build in from the west. Although
the sfc cold front should shift south and east of the region in
the morning, models suggest that the cold front within the
H850-H700 layer will slowly move east/southeast in the afternoon.
It appears that low level stability should preclude any additional
showers/thunderstorms for the afternoon, but will have to watch
trends. High temperatures should reach the mid/upper 80s in most
valleys, with upper 70s to lower 80s across higher terrain. Some
areas of the mid Hudson Valley could reach or surpass 90.

Friday night, high pressure will shift across and eventually east
of the region. The warm front aloft should being lifting back
northward late at night. This may lead to some shower/thunderstorm
development toward daybreak across southern areas, if not further
north. Will include slight chc POPS toward daybreak. Otherwise, it
will be cooler and less humid compared to tonight, with lows
mainly in the upper 50s to mid/upper 60s.

Saturday-Saturday night, a warm front should lift north across the
region during the day, followed by a strong cold front at night.
Showers and embedded thunderstorms should accompany the warm
front. There is some uncertainty as to how fast this front and
associated convection lifts through the region, with the NAM
suggesting a much slower passage, prolonging several rounds of
showers/thunderstorms through the day, while the GFS suggests a
more rapid passage and more limited convective potential. For now,
have taken blend of MAV/MET MOS for temperatures, with mainly mid
70s to lower 80s, although should the NAM prove correct,
temperatures may side on the lower end of the range. There may be
a break in the activity before a line of showers/thunderstorms
preceding/accompanying the cold front pass through Saturday night.
Models are trending stronger and slightly more negatively tilted
with the upper level shortwave associated with this feature, which
may delay the showers/storms until late Saturday night. Lows will
mainly be in the 60s.

Sunday, the cold front should move through around or just before
daybreak, but with the main upper level trough lagging, will keep
chances of showers through the morning, especially across western
New England. Expect clearing for the afternoon. It will be quite
breezy Sunday afternoon, with some gusts possibly exceeding 30 mph
at times, especially adjacent to the Mohawk River into the Capital
Region and Berkshires. Highs should be in the 70s, except 60s
across higher elevations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Except for Wednesday...this will be a rain-free period with low
relative humidity and very few clouds.  Strong high pressure crests
over the Northeast and Mid-atlantic Sunday night through Monday...
giving way to low pressure which will track southeast across the
northern Great Lakes to northern New York through Tuesday night...
providing our only chance for wet weather.  Behind it and its
associated frontal boundaries...an even larger and stronger dome of
high pressure will works its way eastward...cresting over the lower
Great Lakes region Wednesday night.

High temperatures on Monday will be in the upper 60s to upper 70s
range.  Warming just ahead of the Great Lakes system will bring high
readings up to the around 70 to lower 80s range...along with
increased humidity.  After that we finally begin to notice a cooling
trend...with highs by Thursday ranging from only around 60 degrees
in the high peaks of the Adirondacks and Greens...to the lower 70s
down the Hudson Valley.  Humidities Thursday will also be quite low.
Overnight lows...which will be  from the mid and upper 40s to the
mid and upper 50s Sunday and Monday nights...will hold up in the mid
50s to lower 60s range Tuesday night.  Wednesday night will be
markedly cooler with lows ranging from around 40 degrees in northern
Hamilton County to the lower or mid 50s in the mid Hudson Valley.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
We continue to watch upstream trends closely as warm front
continues to slowly progress eastward. VFR conditions remain in
place yet the potential exists for MVFR/IFR conditions where
convection impacts the TAF sites. For now, we will leave in a
VCSH from mid-late afternoon hours for all TAF locations and
amend as we watch convective trends.

As the frontal boundaries slide east of the region through the mid
and late evening, conditions should improve for the Hudson River
valley locations. Exception would be KPSF where upslope conditions
will likely keep in MVFR CIGS/VIS for a period of time. By Friday
morning, VFR conditions are expected everywhere.

Winds will be initially light to southerly less than 10 KTS. It's
possible brief higher wind gusts within and near convection.
Winds will shift toward a west-southwest tonight then onto a more
westerly direction Friday.

Outlook...

Friday Night: No Operational Impact. NO SIG WX.
Saturday: Moderate Operational Impact. Breezy Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Sunday: Low Operational Impact. Breezy Slight Chance of SHRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front approaching from the Great Lakes will trigger
showers and thunderstorms this evening, before tapering off later
tonight. Weak high pressure will bring generally fair and warm
conditions for Friday, but with lower humidity levels. A warm
front approaching from the southwest will bring showers and
thunderstorms for Saturday, followed by a cold front with
additional showers and thunderstorms Saturday night. Cooler and
much less humid conditions will follow for Sunday.

&&

.HYDROLOGY...
An approaching cold front will bring scattered to numerous showers
and thunderstorms tonight. Locally heavy downpours will be
possible, and could lead to ponding of water in poor
drainage/urban areas. However, this rainfall should only have
negligible effects on area rivers.

Additional showers and thunderstorms are expected Saturday into
Saturday night.

Other than the showers and thunderstorms with the frontal
systems, no widespread soaking rainfall is expected through at
least early next week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/11
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...KL/BGM
FIRE WEATHER...KL/11
HYDROLOGY...KL/11
Hazardous weather outlook, Sep 8, 4:18 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT THU SEP 8 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
418 PM EDT THU SEP 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS PRECEDING AND ACCOMPANYING A
COLD FRONT WILL PERSIST WELL INTO THIS EVENING. THE STORM
PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A MARGINAL RISK
FOR SEVERE THUNDERSTORMS. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING WIND GUSTS OF 58 MPH OR MORE.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY INTO
SATURDAY NIGHT. THE STORM PREDICTION CENTER HAS PLACED MUCH OF
THE REGION IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS. THE
GREATEST THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND
GUSTS OF 58 MPH OR MORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 2:16 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT THU SEP 8 2016

NYZ038>040-082-081900-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN HERKIMER-
216 PM EDT THU SEP 8 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER AND SOUTHWESTERN FULTON COUNTIES...

AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HERKIMER...
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LITTLE FALLS AROUND 225 PM EDT.
  DOLGEVILLE AROUND 230 PM EDT.
  ST. JOHNSVILLE AROUND 240 PM EDT.
  FORT PLAIN AROUND 245 PM EDT.
  EPHRATAH AROUND 250 PM EDT.
  CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE AROUND 255 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FINK BASIN...FICAL
CORNERS...BEACON LIGHT CORNERS...KAST BRIDGE...EMMONSBURG...DEMPSTER
CORNERS...STONE ARABIA...MCKINLEY...HALLSVILLE AND GOODELL CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4299 7506 4316 7504 4315 7445 4288 7450
TIME...MOT...LOC 1815Z 277DEG 31KT 4307 7496

BGM
Special weather statement, Sep 8, 4:30 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EDT THU SEP 8 2016

NYZ032-033-082115-
NORTHERN HERKIMER-HAMILTON-
430 PM EDT THU SEP 8 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HERKIMER AND
HAMILTON COUNTIES...

AT 429 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LAKE DURANT CAMPGROUND TO NEAR
MOFFITT BEACH CAMPGROUND TO 10 MILES NORTH OF STRATFORD. MOVEMENT WAS
EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  LAKE PLEASANT...MOFFITT BEACH CAMPGROUND...LAKE DURANT CAMPGROUND
  AND LEWEY LAKE CAMPGROUND AROUND 435 PM EDT.
  INDIAN LAKE AND SPECULATOR AROUND 440 PM EDT.
  WELLS AND SACANDAGA CAMPGROUND AROUND 515 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4347 7502 4359 7474 4397 7441 4397 7426
      4392 7434 4381 7422 4383 7415 4381 7412
      4380 7405 4374 7406 4373 7421 4325 7414
      4325 7422 4322 7422 4322 7432 4324 7433
      4323 7454 4334 7487 4334 7508
TIME...MOT...LOC 2029Z 271DEG 26KT 4380 7435 4354 7442 4334 7471

BGM/SND
Special weather statement, Sep 8, 5:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT THU SEP 8 2016

NYZ039>041-047>053-082-084-082230-
SOUTHERN WASHINGTON-NORTHERN FULTON-NORTHERN
SARATOGA-MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-EASTERN ALBANY-SOUTHERN
SARATOGA-WESTERN RENSSELAER-WESTERN SCHENECTADY-WESTERN
ALBANY-EASTERN SCHENECTADY-
539 PM EDT THU SEP 8 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MONTGOMERY...NORTHERN ALBANY...NORTHEASTERN SCHOHARIE...
SCHENECTADY...NORTHWESTERN RENSSELAER...SARATOGA...SOUTHWESTERN
WASHINGTON AND SOUTHEASTERN FULTON COUNTIES...

AT 538 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GALWAY TO NEAR
PATTERSONVILLE-ROTTERDAM JUNCTION TO NEAR CENTRAL BRIDGE. MOVEMENT
WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 5 AND 10-9...AND BETWEEN MILE
MARKERS 2 AND 6-5A.
 INTERSTATE 890 NEAR MILE MARKER 7.
 INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 8-8A...BETWEEN MILE MARKERS
13 AND 13...AND BETWEEN MILE MARKERS 8-9 AND 9.
 INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND
6...AND NEAR MILE MARKER 8-7.

LAT...LON 4290 7422 4319 7415 4312 7351 4276 7358
      4259 7386 4274 7456
TIME...MOT...LOC 2138Z 286DEG 33KT 4309 7409 4288 7414 4275 7434

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:16 PM EDTSpecial Weather StatementALYFulton44 min
Sep 8, 2:52 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery53 min
Sep 8, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer68 min
Sep 8, 3:48 PM EDTSevere Thunderstorm WarningALYHerkimer57 min
Sep 8, 4:30 PM EDTSpecial Weather StatementALYHamilton45 min
Sep 8, 4:35 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery55 min
Sep 8, 5:39 PM EDTSpecial Weather StatementALYSaratoga, Schenectady51 min
Sep 8, 6:25 PM EDTSpecial Weather StatementALYAlbany50 min
Sep 8, 6:28 PM EDTSpecial Weather StatementALYRensselaer47 min
Sep 8, 7:13 PM EDTSpecial Weather StatementALYColumbia62 min
Sep 8, 7:30 PM EDTSpecial Weather StatementALYUlster60 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.